Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Sae-Yong Hong 3 Articles
A Case of Acute Respiratory Failure After Trichloroethylene Inhalation
Jae-Seok Park, Young-Woo Jeon, Young-Il Kim, Hyo-Wook Gil, Jong-Oh Yang, Eun-Young Lee, Sae-Yong Hong
J Korean Soc Clin Toxicol. 2011;9(1):30-33.   Published online June 30, 2011
  • 80 View
  • 0 Download
AbstractAbstract PDF
Trichloroethylene (TCE, $C_2HCl_3$), which was introduced as a gas for general anesthesia and analgesia in early 1900's has been widely used in industry as an organic solvent. Occupational exposure to TCE is an important medical problem. Manifestations of acute exposure to TCE include mucocutaneous irritation, hepatotoxicity, cognitive impairment, sleep, headache, respiratory insufficiency and death. We report a 38-year-old man who was admitted to a department of emergency medicine after occupational inhalation exposure to TCE. He rapidly developed semicoma and respiratory depression. After mechanical ventilation, hypercapnea and hypoxemia disappeared and his mental state again became alert. Careful evaluation and proper respiratory support are important for respiratory failure after occupational TCE inhalation.
A Fatal Case of Methylene Blue Threatment Failure in Methemoglobinemia
Ji-Yae Shim, Yun-Seok Seo, Jong-Oh Yang, Eun-Young Lee, Sae-Yong Hong, Hyo-Wook Gil
J Korean Soc Clin Toxicol. 2006;4(2):151-154.   Published online December 31, 2006
  • 70 View
  • 0 Download
AbstractAbstract PDF
Acute toxic methemoglobinemia is an infrequent complication of the use of various drugs. Severe methemoglobinemia is very often fatal. Methylene blue is an effective drug in the treatment of methemoglobinemia patients. However, failure to respond to methylene blue has been described in patients with sulfhemoglobinemia, chlorate poisoning, and glucose-6-phosphate dehydrogenase deficiency. It is even possible that hemolysis may occur due to methylene blue treatment itself. We encountered a case of a 71-year-old woman who developed methemoglobinemia caused by alprazolam intoxication. She presented with hemolytic anemia and did not respond to methylene blue. In spite of concerted N-acetylcysteine therapy, the hemolytic anemia became aggravated and the patient died eleven days after intoxication.
The Effect of Hemoperfusion on Plasma Concentration of Toxins in Acute Pesticide Poisoned Patients
Hyo-Wook Gil, Jong-Oh Yang, Eun-Yong Lee, Sae-Yong Hong
J Korean Soc Clin Toxicol. 2006;4(1):1-6.   Published online June 30, 2006
  • 69 View
  • 0 Download
AbstractAbstract PDF
Purpose: Hemoperfusion is an effective modality of extracorporeal elimination of toxins in acutely poisoned patients. We evaluated the effect of hemoperfusion on plasma concentration of toxins in patients exposed to certain pesticides. Methods: Eleven patients who were acutely exposed to pesticides participated in our study. We measured plasma pesticide concentration from the whole blood obtained by arterial and venous sources by gas chromatography. Results: The plasma concentrations of only 3 patients was measured. Methidation clearance by hemoperfusion was 82.2%, fenitrothion was 23%, and endosulfan was 0% Conclusion: Measurement of plasma organophosphate concentration is not a practical application. Our results suggest that hemoperfusion is applicable in patients with pesticide intoxication according to clinical status.

JKSCT : Journal of The Korean Society of Clinical Toxicology